Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Jordan derivations on semiprime rings

Author: M. Brešar
Journal: Proc. Amer. Math. Soc. 104 (1988), 1003-1006
MSC: Primary 16A12; Secondary 16A72, 46H99
MathSciNet review: 929422
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: I. N. Herstein has proved that any Jordan derivation on a $ 2$-torsion free prime ring is a derivation. In this paper we prove that Herstein's result is true in $ 2$-torsion free semiprime rings. This result makes it possible for us to prove that any linear Jordan derivation on a semisimple Banach algebra is continuous, which gives an affirmative answer to the question posed by A. M. Sinclair in [5].

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A12, 16A72, 46H99

Retrieve articles in all journals with MSC: 16A12, 16A72, 46H99

Additional Information

PII: S 0002-9939(1988)0929422-1
Keywords: Prime ring, semiprime ring, semisimple Banach algebra, derivation, Jordan derivation
Article copyright: © Copyright 1988 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia